JOURNAL ARTICLE
REVIEW

Contact urticaria from Emla cream

J Waton, A Boulanger, P H Trechot, J L Schmutz, A Barbaud
Contact Dermatitis 2004, 51 (5): 284-7
15606654
We report the first case of immediate-type hypersensitivity caused by Emla cream. A 55-year-old woman, after using Emla cream, went on to develop urticaria. An open test was positive to Emla cream. Patch tests and prick tests were performed with Emla cream, the components of Emla cream (lidocaine, prilocaine and castor oil) and other local anaesthetics. The patch test with lidocaine and the prick test with Emla cream were both positive. An intradermal test and subcutaneous administration of 3 anaesthetics that had negative patch tests and prick tests were performed and well tolerated, allowing their use. In the literature, anaphylactic reactions to lidocaine injections, delayed-type hypersensitivity after lidocaine subcutaneous injections and contact dermatitis from Emla cream have all been described. This first case of contact urticaria from Emla cream was due to lidocaine and did not show any cross-reaction with other local anaesthetics.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
15606654
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.